MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT 9; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT 9; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74023261
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a broken insert.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to a broken insert.The associated journey bcs articular insert was returned and evaluated.A lab analysis conducted during this investigation noted the articular surface of the insert shows signs of burnishing, deformation and discoloration on the condylar regions as well as around the base of the post that is fractured.The non-articular surface shows signs of deformation, discoloration, and foreign material.The anterior surface of the insert shows signs of deformation around the locking region, periphery of the insert, and along the post fracture.This examination noted the deformation around the periphery and locking region of the insert could possibly be due to explantation.The discoloration of the insert is likely due to the absorption of biological fluids.The cause of the tibial post fracture could not be determined from this analysis.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
JOURN ART INS BCS STD 5-6 LT 9
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8520420
Report Number1020279-2019-01598
Device Sequence Number1515741
Product Code JWH
UDI-Device Identifier03596010555205
UDI-Public03596010555205
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74023261
Device Lot Number06MM09453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR
Patient Weight32